Oklahoma, 2010Flood in Oklahoma, June 14 to 15, 2010
June 14 to 15, 2010 · NWS TSA · 1 event in 1 county or zone
Heavy rainfall resulted in moderate flooding along Bird Creek near Sperry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall resulted in moderate flooding along Bird Creek near Sperry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 2:09 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 14, 2:09 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 14 2010
.DISCUSSION...
BULK OF FORECAST CONCERNS CENTER AROUND THE NEAR TERM. SURFACE
BOUNDARY CONTINUES TO MOVE ACROSS SE OK AND INTO NW AR THIS
AFTERNOON. AREA OF RAIN AND THUNDER ALSO TRANSLATING E-SE JUST
BEHIND THE BOUNDARY. RAIN SHIELD HAD DIMINISHED SOME IN AREAL
COVERAGE AND INTENSITY...AS THE LOW LEVEL JET HAS SUBSIDED SOME.
ALSO..SEVERE THREAT EXISTS ACROSS SE OK AS DIFFERENTIAL HEATING HAS
ALLOWED TEMPS TO WARM INTO THE UPPER 80S AND LOWER 90S...ALONG WITH
DEWPOINTS IN THE UPPER 60S AND LOWER 70S AHEAD OF THE BOUNDARY.
IMPACTS OF ANY SEVERE WEATHER SHOULD LESSEN THIS EVENING WITH THE
LOSS OF DAYTIME HEATING. LATER TONIGHT...EXPECT ANOTHER ROUND OF
STORMS TONIGHT AS THE LOW LEVEL JET RE ESTABLISHED ITSELF AND THE
SURFACE BOUNDARY LINGER ACROSS SE OK AND NW AR. HEAVY RAIN AXIS
SHOULD MOVE A LITTLE BIT FURTHER SE TONIGHT AND TOMORROW A.M...AND
HAVE TAPERING POPS AWAY FROM THE CATEGORICAL SWATH BOTH TO THE NW
AND SE. RAIN SHOULD BEGIN TO TAPER OFF TOMORROW AFTERNOON...AND WILL
KEEP THE 18Z EXPIRATION TIME AND AREAL COVERAGE OF THE CURRENT FFA
AS IT IS. HOWEVER...LATER SHIFTS MAY NEED TO EXPAND FFA FURTHER
SOUTH AS DICTATED BY RADAR TRENDS AND LATEST MODEL GUIDANCE . UPPER
RIDGING/HEIGHT RISES BUILD BACK OVER THE PLAINS TOWARDS THE
LATTER PORTION OF THE WORK WEEK AND INTO WEEKEND. AS HAS BEEN THE
CASE....KEPT THE LOW DIURNAL POPS IN FOR THE AFTERNOON FOR MUCH OF
THE EXTENDED PORTION ACROSS THE TERRAIN FAVORED AREAS. WENT BELOW
GUIDANCE FOR THE FIRST FEW PERIODS TO ACCOUNT FOR CLOUDS AND RAIN
COOLED AIR...AND FOR THE NEXT FEW DAYS THEREAFTER THE RAIN FOOTPRINT
LEFT BY THIS SYSTEM MAY HOLD MAX TEMPS DOWN A COUPLE OF DEGREES.
LATE IN THE EXTENDED FOLLOWED TEMPERATURES CLOSE TO THE MAV/MEX
GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 82 72 87 / 100 70 20 40
FSM 69 84 71 87 / 80 90 20 30
MLC 69 84 73 89 / 90 90 20 20
BVO 67 84 68 86 / 70 50 20 40
FYV 67 80 66 85 / 100 90 20 40
BYV 67 81 66 83 / 100 90 20 50
MKO 68 82 71 87 / 100 90 20 40
MIO 66 82 69 85 / 80 60 20 40
F10 68 83 72 89 / 100 90 20 30
HHW 72 87 73 90 / 60 50 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
AR...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...22
LONG TERM....23Hazardous weather outlook, Jun 14, 2:59 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT MON JUN 14 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
359 PM CDT MON JUN 14 2010
...HEAVY RAINFALL LIKELY TONIGHT AND TUESDAY MORNING WITH THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...NORTH OF I-40 IN EASTERN OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT MUCH
OF NORTHEAST OKLAHOMA...MOVING INTO SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL
BE THE MAIN THREAT HOWEVER A FEW OF THESE STORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A LIMITED THREAT OF AN
ISOLATED TORNADO ALSO EXISTS...ESPECIALLY WITH ANY STORMS THAT ARE
ABLE TO INTERACT WITH OUTFLOW BOUNDARIES. DANGEROUS HEAT INDEX
VALUES OF AROUND 100 DEGREES WILL ALSO BE LIKELY SOUTHEAST OF THE
THUNDERSTORM LINE.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR SOUTHWEST
THIS EVENING AND EVENTUALLY GROW INTO A LARGE COMPLEX THAT WILL
AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS...
WITH CURRENT DATA SUGGESTING THE HEAVIEST RAINFALL AXIS NEAR OR JUST
SOUTH OF THE I-44 CORRIDOR. THERE WILL ALSO BE A LIMITED THREAT OF
DAMAGING WIND GUSTS WITH THIS COMPLEX EARLY TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY...ESPECIALLY
OVERNIGHT DUE TO THE FLASH FLOOD POTENTIAL. A FLASH FLOOD WATCH
COVERS PARTS OF THE FORECAST AREA THROUGH EARLY TUESDAY AFTERNOON.
ADDITIONAL AREAS MAY BE ADDED TO THE FLASH FLOOD WATCH LATER
TODAY OR TONIGHT. PLEASE REFER TO THE LATEST FLOOD STATEMENT
/OKCFFATSA/ FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HEAVY RAINFALL WILL LIKELY BE ONGOING TUESDAY MORNING BEFORE THE
THUNDERSTORM COMPLEX MOVES OUT OF THE AREA DURING THE DAY. THE
FRONTAL BOUNDARY WILL REMAIN IN THE AREA WEDNESDAY BUT BECOME LESS
DEFINED...WITH THUNDERSTORMS BECOMING INCREASINGLY ISOLATED AND
FOCUSED MORE IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. ANOTHER FRONTAL BOUNDARY MAY APPROACH THE
AREA BY NEXT WEEKEND AND BRING AN INCREASED CHANCE FOR
THUNDERSTORMS. LOW SEVERE WEATHER POTENTIAL WILL BE
ASSOCIATED WITH THE THUNDERSTORM ACTIVITY...THOUGH BRIEF AND
LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLASH FLOODING COULD BE ONGOING EARLY TUESDAY MORNING...WITH RIVER
FLOODING ALSO A CONCERN INTO MID WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 14, 11:22 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD TULSA 36.13N 95.92W
06/14/2010 TULSA OK BROADCAST MEDIA
WATER OVER THE STREETS AT 61ST AND LEWIS AND ALSO NEAR
41ST AND SHERIDAN.
&&
SAALocal storm report, Jun 14, 12:35 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 7 SE TULSA 36.06N 95.83W
06/14/2010 TULSA OK BROADCAST MEDIA
81ST STREET CLOSED BETWEEN MEMORIAL AND MINGO...DUE TO
WATER OVER THE ROAD.
&&
SAASpecial weather statement, Jun 14, 3:04 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT MON JUN 14 2010
ARZ019-029-142145-
CRAWFORD AR-SEBASTIAN AR-
404 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
AT 404 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF UNIONTOWN TO 6 MILES WEST OF MILL
CREEK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...FORT SMITH...BARLING...LAVACA...VAN
BUREN...ALMA...CEDARVILLE...FIGURE FIVE AND RUDY.
STRONG WINDS WILL ARRIVE SEVERAL MINUTES BEFORE THE RAIN FROM THE
THUNDERSTORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3533 9414 3527 9443 3539 9443 3562 9447
3568 9425
TIME...MOT...LOC 2104Z 260DEG 24KT 3552 9456 3534 9450Special weather statement, Jun 14, 4:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT MON JUN 14 2010
OKZ065-066-071-073-142315-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-
538 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND WESTERN PITTSBURG
AT 535 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CASTLE TO 25 MILES SOUTHWEST OF ASHLAND...MOVING EAST
AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...
PHAROAH...CASTLE...OKFUSKEE...OKMULGEE...HENRYETTA...DEWAR...
SCHULTER...HANNA...KIOWA...ASHLAND...HAYWOOD AND SCIPIO.
THE STRONGEST STORMS AT THIS TIME WILL MOVE INTO WESTERN PITTSBURG
COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3557 9643 3575 9588 3468 9587 3468 9608
3485 9610 3505 9609 3509 9607 3516 9599
3529 9599 3529 9642
TIME...MOT...LOC 2235Z 268DEG 34KT 3549 9631 3453 9633Flood, Tulsa
- When
- June 14, 5:00 PM CST to June 15, 8:45 PM CST
- Where
- Tulsa County, 1.31 mi NNE of Turley to 2.3 mi ESE of Sperry
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.267, -95.959
Bird Creek near Sperry rose above its flood stage of 21 feet at 6:00 pm CDT on June 14th. The river crested at 24.93 feet at 10:00 am CDT on the 15th, resulting in moderate flooding. The river fell below its flood stage at 9:45 pm CDT on that same day.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245273.